Alert archive / Arizona / Flash Flood Warnings in 2011
Flash Flood Warning 10, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 9, 2011, 11:39 AM MST for Apache County, Arizona. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2011, 11:39 AM MST (18:39 UTC)
- Expired
- Jul 9, 2011, 2:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Apache County, AZ
The radar
The Flagstaff radar (KFSX), 207 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 12:00 PM MST | FLASH FLOOD | 2 E Alpine, AZ | BURN AREA DEBRIS...WATER AND MUD FLOWING ACROSS RESIDENTIAL PROPERTY AND THREATENING HOMES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 6.7 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 2439 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
917
WGUS55 KFGZ 091839
FFWFGZ
AZC001-092130-
/O.NEW.KFGZ.FF.W.0010.110709T1839Z-110709T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1139 AM MST SAT JUL 9 2011
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN APACHE COUNTY IN NORTHEAST ARIZONA...
* UNTIL 230 PM MST
* AT 1132 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINFALL PRODUCING THUNDERSTORMS OVER EASTERN PORTIONS OF THE
WALLOW FIRE BURN AREA JUST WEST OF ALPINE. RAIN GAGES HAVE ALREADY
EXCEEDED 0.30 INCHES IN 15 MINUETS. HEAVY RAINFALL WILL CAUSE
FLOODING IN THE SAN FRANCISCO RIVER DRAINAGE WITH HIGHWAYS 180 AND
191 BEING IMPACTED NEAR ALPINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LIFE-THREATENING FLOODING OF CREEKS...ROADS...AND NORMALLY DRY WASHES
IS LIKELY. THE HEAVY RAINS WILL LIKELY TRIGGER ROCKSLIDES...
MUDSLIDES...AND DEBRIS FLOWS IN STEEP TERRAIN...ESPECIALLY NEAR THE
BURN AREA.
&&
LAT...LON 3393 10914 3389 10908 3384 10905 3378 10905
3378 10919 3390 10919
$$
MCSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 9:25 AM MST, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 9, 9:25 AM MST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 925 AM MST SAT JUL 9 2011 .SYNOPSIS...MONSOON MOISTURE WILL REMAIN OVER NORTHERN ARIZONA THROUGH TUESDAY. EXPECT A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY WITH NEAR NORMAL TEMPERATURES. ON WEDNESDAY...A LOW PRESSURE TROUGH DEEPENING ALONG THE WEST COAST IS EXPECTED TO BRING MUCH DRIER AIR INTO WESTERN ARIZONA AND LIMIT THUNDERSTORM CHANCES TO FAR EASTERN ARIZONA THROUGH FRIDAY. && DISCUSSION...SKIES ARE MOSTLY SUNNY ACROSS NORTHERN ARIZONA THIS MORNING. OVERNIGHT DEBRIS CLOUDINESS HAS DISSIPATED AND CUMULUS HAS ALREADY BEGUN TO FORM OVER HIGHER TERRAIN. FORECAST IS IN GOOD SHAPE...NO UPDATES NEEDED. && .PREVIOUS DISCUSSION /330 AM MST/...WATER VAPOR LOOP THIS MORNING SHOWS DEEP LAYERED MOISTURE OVER NORTHERN ARIZONA...AND THE 88D WITH A FEW CELLS ALREADY DEVELOPING ACROSS YAVAPAI COUNTY. FOR TODAY THROUGH MONDAY...PROGS OVERALL SHOW LITTLE CHANGE IN THE PATTERN WITH MOIST SOUTH SOUTHWEST FLOW ALOFT. AFTERNOON AND EVENING THUNDERSTORM CHANCES WERE BUMPED UP A FEW POINTS...ESPECIALLY ALONG THE MOGOLLON RIM AND WHITE MTNS. FROM TUESDAY THROUGH FRIDAY...MODELS ARE IN GOOD AGREEMENT AS THEY SHOW A LOW PRESSURE TROUGH DEEPENING ALONG THE WEST COAST. WINDS ALOFT VEER TO THE SOUTHWEST WITH DRY AND STABLE AIR WORKING INTO WESTERN AZ AS SOON AS TUESDAY AND SPREADING EASTWARD WEDNESDAY THROUGH FRIDAY. THUNDERSTORM CHANCES WERE REDUCED OR REMOVED ACCORDINGLY. THE FORECAST FROM WEDNESDAY THROUGH FRIDAY HAS THUNDERSTORM CHANCES LIMITED TO AREAS EAST OF A LINE FROM KAYENTA THROUGH PAYSON. AREAS WEST OF THIS LINE SHOULD SEE MOSTLY CLEAR SKIES AND SOME GENTLE SOUTHWEST AFTERNOON WINDS. && .AVIATION...FOR THE 18Z PACKAGE...SHOWERS AND THUNDERSTORMS WILL DEVELOP FIRST OVER THE HIGHER TERRAIN AND MOVE TOWARD THE NORTHEAST THROUGH THE AFTERNOON. ERRATIC WINDS AND MVFR/LCL IFR CONDITIONS SHOULD BE EXPECTED NEAR THE STRONGER STORMS. CONVECTIVE ACTIVITY DECREASING IN COVERAGE BY 03Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC..................HOWARD/DL AVIATION/FIRE WEATHER...RB FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Jul 9, 9:44 AM MST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 944 AM MST SAT JUL 9 2011 AZZ004>018-037>040-100700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 944 AM MST SAT JUL 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP OVER HIGHER TERRAIN BY LATE MORNING...SPREADING TO LOWER ELEVATIONS AS THE DAY PROGRESSES. STORMS WILL DRIFT SLOWLY FROM SOUTHWEST TO NORTHEAST. TODAY'S STORMS WILL PRODUCE SMALL HAIL AND LOCALLY HEAVY PRECIPITATION...CAUSING SOME ISOLATED NUISANCE FLOODING. CONVECTION SHOULD DISSIPATE FIRST OVER HIGHER TERRAIN AND LATER OVER LOWER ELEVATIONS...BEGINNING BY MID-LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY SHOULD BE A BIT MORE ACTIVE THAN TODAY. STARTING MONDAY...LOOK FOR GRADUAL DRYING TO CREEP EASTWARD ACROSS THE STATE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HOWARD
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 10:48 AM MST | Areal Flood Advisory | FGZ | Apache | 108 min |
| Jul 9, 12:31 PM MST | Flash Flood Warning | FGZ | Apache | 4 hr |
| Jul 9, 2:13 PM MST | Special Weather Statement | FGZ | 32 min | |
| Jul 9, 3:02 PM MST | Special Weather Statement | FGZ | Gila | 28 min |
| Jul 9, 3:21 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.